Alert archive / North Carolina / Tornado Warnings in 2010
Tornado Warning 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Jul 29, 2010, 4:23 PM EDT for Duplin County, North Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2010, 4:23 PM EDT (20:23 UTC)
- Expired
- Jul 29, 2010, 5:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Duplin County, NC
The radar
The Raleigh/Durham radar (KRAX), 92 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 4:57 PM EDT | FUNNEL CLOUD | 11 Ssw Warsaw, NC | FUNNEL CLOUD SPOTTED WEST OF ROSE HILL NEAR THE COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2160 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
273
WFUS52 KMHX 292023
TORMHX
NCC061-292115-
/O.NEW.KMHX.TO.W.0004.100729T2023Z-100729T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
423 PM EDT THU JUL 29 2010
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITY OF WARSAW...
* UNTIL 515 PM EDT
* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WARSAW...
MOVING SOUTH AT 5 MPH.
* THE TORNADO WILL BE NEAR...
7 MILES WEST OF ROSE HILL BY 515 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3489 7815 3504 7816 3504 7803 3475 7799
3475 7820
TIME...MOT...LOC 2023Z 000DEG 6KT 3495 7814
$$
282 follow-up statements
835
WWUS52 KMHX 292036
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
436 PM EDT THU JUL 29 2010
NCC061-292115-
/O.CON.KMHX.TO.W.0004.000000T0000Z-100729T2115Z/
DUPLIN NC-
436 PM EDT THU JUL 29 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR DUPLIN
COUNTY...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED JUST WEST OF
MAGNOLIA...OR 7 MILES SOUTHWEST OF WARSAW...MOVING SOUTH AT 10 MPH.
THE TORNADO WILL BE NEAR...
7 MILES WEST OF ROSE HILL BY 510 PM EDT...
9 MILES NORTHWEST OF TEACHEY BY 515 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3489 7815 3502 7816 3502 7805 3475 7799
3475 7820
TIME...MOT...LOC 2034Z 007DEG 8KT 3491 7814
$$
28757
WWUS52 KMHX 292104
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
504 PM EDT THU JUL 29 2010
NCC061-292115-
/O.CON.KMHX.TO.W.0004.000000T0000Z-100729T2115Z/
DUPLIN NC-
504 PM EDT THU JUL 29 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR DUPLIN
COUNTY...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. EMERGENCY MANAGEMENT ALSO REPORTED A FUNNEL
CLOUD ABOUT 7 MILES WNW OF ROSE HILL. THIS TORNADO WAS LOCATED 6
MILES SOUTHWEST OF MAGNOLIA...OR 10 MILES SOUTH OF WARSAW...MOVING
SOUTH AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSE
HILL AND TEACHEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3489 7815 3497 7814 3497 7807 3475 7799
3475 7820
TIME...MOT...LOC 2101Z 007DEG 8KT 3485 7815
$$
28What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jul 29, 3:57 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 29, 3:57 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 357 PM EDT THU JUL 29 2010 .SYNOPSIS... A COLD FRONT WILL APPROACH THE AREA TODAY AND MOVE THROUGH EASTERN NORTH CAROLINA TONIGHT. HIGH PRESSURE WILL BUILD OVER THE AREA LATE FRIDAY...AND REMAIN THROUGH SUNDAY. ANOTHER COLD FRONT WILL MOVE ACROSS THE REGION EARLY MONDAY...FOLLOWED BY HIGH PRESSURE LATE MONDAY INTO WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ONLY MINOR CHANGES TO PREVIOUS FCST...MAINLY SKY COVER AND DEW POINTS. MOIST UNSTABLE AIR MASS WITH GOOD INSOLATION AND WEAK SHRT WV WILL PRODUCE SCT CONVECTIVE ACTIVITY ALONG SEA BREEZE AND INLAND REST OF TODAY..ACTIVITY ALREADY FIRING S COAST. 12Z KMHX SOUNDING INDICATES MORE UNSTABLE ATMOS THAN PAST 2 DAYS AND COULD SEE A FEW WET PULSE STORMS MAINLY INLAND THIS AFTN WITH STRONGER HEATING. SPC DAY 1 OUTLOOK ADDED SLGT RISK TO NRN ZONES BUT THIS IS MAINLY FOR THIS EVENING WITH PRE-FRONTAL ACTIVITY. STRONG TO SVR ACTIVITY ALREADY MENTIONED IN HWO. SOUNDING PARAMETERS WITH MODIFIED SFC OF 93/75 INDICATES WINDEX OF 57 KNOTS...VIL OF DAY 70+...50 DBZ CORE HEIGHT 44000 FT. PRECIP WTR 2.23 AND WEAK STORM MOTION SUPPORT MINOR FLOODING THREAT. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... AS OF 320 AM THURSDAY...ONCE CONVECTION INITIATES IT IS EXPECTED TO BE SUSTAIN ITSELF TONIGHT AHEAD OF AND ALONG THE COLD FRONT WHICH IS FORECAST TO CROSS THE AREA LATE. AGAIN MODEL PERFORMANCE IS SKETCHY BUT FEEL CONFIDENT ENOUGH TO GO ABOVE MOS POPS. THE FRONT IS FORECAST TO DISSIPATE TO OUR SOUTH FRIDAY AND SATURDAY AS HIGH PRESSURE RIDGE IN FROM THE NORTH. THERE WILL BE ENOUGH RESIDUAL MOISTURE AND INSTABILITY FOR CONVECTION TO FIRE ALONG LOCAL SEA BREEZE/DIFFERENTIAL HEATING BOUNDARIES FRIDAY. SATURDAY LOOKING DRY. HIGHS BOTH DAYS WILL BE IN THE UPPER 80S/LOWER 90S. LOWS WILL BE IN THE UPPER 60S/LOWER 70S. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... AS OF 320 AM THURSDAY...THE ECMWF STILL WANTS TO CUT OFF AN UPPER LOW ALONG THE NC COAST MONDAY-WEDNESDAY AND HAS AN STRONGER OVERALL EASTERN UPPER TROUGH WHILE THE GFS CONTINUES TO BUILD THE HEAT RIDGE BACK TO EAST EARLY NEXT WEEK. BOTH MODELS INDICATE ANOTHER SHRT WV MOVING THROUGH WITH SFC FRONT SUN NIGHT/EARLY MON. THEN WILL FORECAST HIGH PRES EXTENDING IN FROM N TUESDAY/WEDNESDAY. CLIMO LOW CHC POPS SUN-MON AND AGAIN WED...TUE LOOKS DRY. NO SIGNIFICANT COOLING BEHIND FRONT AND TEMPS REMAIN NEAR OR SLIGHTLY ABOVE NORMAL DURING PERIOD. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... AS OF 345PM THURSDAY...SCATTERED SHOWERS/TSTMS ONGOING THIS AFTN AS SEA BREEZE CIRCULATION COMBINES WITH PREFRONTAL MOIST UNSTABLE AIRMASS. WILL HAVE POTENTIAL FOR TSTMS THROUGH THE EVENING AHEAD AN OF AND ALONG FRONT...THEN CHANCES DIMINISH FROM NW TO SE LATER TONIGHT INTO FRI MORNING AS FRONT MOVES OFFSHORE. ANY SHOWERS AND TSTMS WILL BE CAPABLE OF PRODUCING BRIEF PERIODS OF IFR/MVFR CONDITIONS AND GUSTY WINDS...AND HEAVY DOWNPOURS IN HIGH PWAT ENVIRONMENT. CONTINUED PREVIOUS FORECAST OF MVFR VSBYS LATER TONIGHT AS GRADIENT SLACKENS AROUND FRONT MOVING THROUGH. AREAS THAT RECEIVE APPRECIABLE RAIN SHOULD ESPECIALLY BE PRONE TO FOG DEVELOPMENT. EXPECT BEST CHANCES FOR CONVECTION ON FRIDAY OVER SOUTHERN ROUTES AS NE FLOW COLLIDES WITH SEA BREEZE. VFR EXPECTED TO RULE FRI NIGHT AND SAT AS HIGH PRES MOVES EAST NORTH OF THE AREA. SCT SHOWERS/TSTMS RETURN FOR SUNDAY AS RETURN FLOW PATTERN REDEVELOPS AROUND OFFSHORE HIGH PRES. ISOLATED TO WIDELY SCATTERED ACTIVITY EXPECTED EARLY NEXT WEEK AS HIGH PRES REBUILDS IN FROM THE NORTH BEHIND ANOTHER FRONT BRINGING SOMEWHAT DRIER AIR TO THE AREA. && .MARINE... AS OF 355PM THU...SLY FLOW MAINLY 5-15KT ACROSS THE REGION BETWEEN OFFSHORE HIGH PRES AND INLAND TROF...SLIGHTLY STRONGER NRN WATERS AGAIN WHERE GRADIENT IS A BIT MORE PINCHED. SEAS ARE 2FT OR LESS OVER ALL AREA BUOYS BUT AGAIN MAY SEE SLIGHTLY HIGHER SHORT PERIOD SEAS BEYOND 10NM NORTH OF OREGON INLET THROUGH THE EVENING PER ABOVE WINDS. ERN NC WATERS STILL ON TRACK TO SEE A COLD FRONT MOVE THROUGH LATE TONIGHT INTO EARLY FRI MORNING WITH AN ASSOCIATED SURGE OF 10-20KT NLY WINDS. SURGE WILL GRADUALLY SLIDE DOWN THE COAST THROUGH THE AFTN AND EVENING HOURS. SHORT PERIOD SEAS WILL BUILD TO 2-4FT AS THIS OCCURS BUT PSBLY UP TO 5FT BRIEFLY NORTH OF HATTERAS WHERE BEST EXPOSURE TO THE NE FETCH IS. WINDS RELAX TO AROUND 10KT AND SLOWLY VEER E/SE THROUGH THE WEEKEND AS HIGH PRES MOVES OFFSHORE TO OUR NORTHEAST. SEAS ALSO COME DOWN TO AOB 3FT AS THIS OCCURS. WENT WITH A BLEND OF HPC AND ECMWF IN THE EXTENDED WHICH MAINTAINED GOOD CONTINUITY WITH PREVIOUS FORECAST (AND OLDER ECMWF RUNS)...SUGGESTING MID LVL TROF WILL AMPLIFY OVER THE ERN CONUS LATE WEEKEND/EARLY NEXT WEEK...ALLOWING ANOTHER FRONT TO PUSH THROUGH SUN NIGHT WITH A SFC LOW FORMING ALONG THE FRONT AND PUSHING NE THROUGH EARLY NEXT WEEK. THIS SHOULD ALLOW LIGHT TO MODERATE NE FLOW TO REDEVELOP MON...AGAIN GRADUALLY VEERING TO SLY BY WED AS HIGH PRES MOVES OFFSHORE AGAIN. FOR NOW HAVE ONLY BUILT SEAS TO 3-4FT FOR NRN WATERS EARLY NEXT WEEK BUT WILL FINE TUNE AS WE GET MORE CONFIDENCE AS THE EVENT NEARS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JME NEAR TERM...JBM SHORT TERM...JME LONG TERM...JBM/JME AVIATION...MW MARINE...MW
Hazardous weather outlook, Jul 29, 3:56 AM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 356 AM EDT THU JUL 29 2010 NCZ029-044>047-079>081-090>095-098-103-104-300800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 356 AM EDT THU JUL 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HOT TEMPERATURES ARE EXPECTED TODAY WITH HIGHS IN THE LOWER TO MIDDLE 90S. THE HEAT COMBINED WITH HIGH RELATIVE HUMIDITIES WILL PRODUCE HEAT INDEX VALUES OF 100 TO 104 DEGREES. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE FORECAST TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON AND EVENING. ISOLATED DAMAGING WIND GUSTS...FREQUENT LIGHTNING AND TORRENTIAL RAINS PRODUCING URBAN AND POOR DRAINAGE FLOODING ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 29, 1:48 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 148 PM EDT THU JUL 29 2010 NCZ093-291845- CRAVEN- 148 PM EDT THU JUL 29 2010 ...STRONG THUNDERSTORMS WILL AFFECT CRAVEN COUNTY UNTIL 245 PM EDT... AT 148 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER WEST CENTRAL CRAVEN COUNTY...OR ABOUT 15 MILES WEST OF NEW BERN...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR JASPER AT 230 PM EDT... TUSCARORA AT 240 PM EDT...CLARK AT 245 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE RIVER BEND...TRENT WOODS...ASKINS... DOVER...ERNUL...FORT BARNWELL...RHEMS...BELLAIR...LIMA AND BRICES CREEK. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 5
Special weather statement, Jul 29, 2:04 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 204 PM EDT THU JUL 29 2010 NCZ044-079-080-091-291900- LENOIR-GREENE-PITT-BEAUFORT- 204 PM EDT THU JUL 29 2010 ...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT...PITT...GREENE AND LENOIR COUNTIES UNTIL 300 PM EDT... AT 202 PM EDT...THERE WERE SCATTERED STRONG THUNDERSTORMS FROM 8 MILES SOUTHWEST OF RIVER ROAD TO 11 MILES SOUTHWEST OF AYDEN...MOVING SOUTHEAST AT 5 TO 10 MPH. ANOTHER STRONG STORM WAS LOCATED SOUTH OF TARBORO. THE STRONG THUNDERSTORMS WILL BE NEAR QUINERLY AT 215 PM EDT...GRAINGERS AT 225 PM EDT...WILMAR AT 235 PM EDT...BLOUNTS CREEK AT 300 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE FARMVILLE...GREENVILLE...WASHINGTON AND WINTERVILLE. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 5
Special weather statement, Jul 29, 2:22 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 222 PM EDT THU JUL 29 2010 NCZ046-047-081-291915- TYRRELL-MAINLAND DARE-MAINLAND HYDE- 222 PM EDT THU JUL 29 2010 ...STRONG THUNDERSTORMS WILL AFFECT HYDE...DARE AND TYRRELL COUNTIES UNTIL 315 PM EDT... AT 221 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER SOUTH CENTRAL TYRRELL COUNTY...OR ABOUT 19 MILES NORTHWEST OF ENGELHARD...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GUM NECK AT 230 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE ALLIGATOR LAKE...FRYING PAN LANDING AND KILKENNY. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. PAGANO
Special weather statement, Jul 29, 3:03 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 303 PM EDT THU JUL 29 2010 NCZ044-080-292000- PITT-BEAUFORT- 303 PM EDT THU JUL 29 2010 ...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT AND PITT COUNTIES UNTIL 400 PM EDT... AT 303 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM GREENVILLE TO 12 MILES NORTHEAST OF RIVER ROAD...MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GREENVILLE AT 310 PM EDT... WASHINGTON AT 335 PM EDT...RIVER ROAD AT 400 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE AYDEN AND WINTERVILLE. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 5
Special weather statement, Jul 29, 3:24 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 324 PM EDT THU JUL 29 2010 NCZ090>092-098-292030- DUPLIN-JONES-LENOIR-ONSLOW- 324 PM EDT THU JUL 29 2010 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...LENOIR...JONES AND DUPLIN COUNTIES UNTIL 430 PM EDT... AT 325 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER CENTRAL DUPLIN COUNTY...OR ABOUT 9 MILES EAST OF WARSAW...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BEULAVILLE AT 420 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE KENANSVILLE... ALBERTSON...CHINQUAPIN...KORNEGAY AND POTTERS HILL. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Local storm report, Jul 29, 4:05 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
405 PM EDT THU JUL 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM FLOOD GREENVILLE 35.60N 77.37W
07/29/2010 PITT NC BROADCAST MEDIA
MEDIA RELAYED REPORTS OF STREET FLOODING IN GREENVILLE.
0345 PM FLOOD GREENVILLE 35.60N 77.37W
07/29/2010 PITT NC PUBLIC
PUBLIC REPORT OF FLOODING ON ARLINGTON BOULEVARD. CARS
STALLED IN LOWER SPOTS.
0350 PM FLOOD GREENVILLE 35.60N 77.37W
07/29/2010 PITT NC LAW ENFORCEMENT
911 CENTER REPORTS STREET FLOODING WITH CARS UNDER WATER.
&&
JBMThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:58 PM EDT | Areal Flood Warning | MHX | Beaufort, Hyde, Martin, Pitt, Washington | 77 min |
| Jul 29, 4:20 PM EDT | Areal Flood Advisory | MHX | Duplin | 85 min |
Nearby
Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.